Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 69, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 21, 2009, 9:59 AM CDT for 6 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2009, 9:59 AM CDT (14:59 UTC)
- Expired
- Jul 21, 2009, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Faulkner County, AR, Garland County, AR, Lonoke County, AR, Perry County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 26 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:00 PM CDT, 18 hours 59 minutes earlier.
Area forecast discussion, Jul 20, 3:00 PM CDT, 18 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT MON JUL 20 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT SFC WARM FNT WAS SITUATED ACRS SWRN AR AT MID AFTN. SCTD CONVECTION NOTED VCNTY OF THE BNDRY. OTHER SCTD ELEVATED STORMS CONT TO AFFECT LOCATIONS FM NWRN AR SEWD INTO CNTRL AND SERN AR. MOST OF THIS ACTIVITY WL LINGER INTO THIS EVENING BEFORE SHOWING SOME WEAKENING WITH THE LOSS OF AFTN HEATING. NWLY FLOW ALOFT WITH BRING ANOTHER POTENT SHRTWV FM THE NRN ROCKIES/HIGH PLAINS SEWD INTO THE REGION LATE TNGT AND TUE. AN ASSOCD SFC LOW/CDFNT WL FORM IN THE CNTRL PLAINS AND EVENTUALLY SWING EWD JUST N OF AR ON TUE. SHRA/TSRA TO BECOME MORE WIDESPREAD FM THE NW TNGT AND TUE ACRS THE FA. DECIDED TO INCRS POPS ONE CAT HIGHER THAN PREV FCST FOR TUE. USED A BLEND OF THE FASTER GFS AND SLOWER NAM SOLUTION FOR TIMING OF PRECIP. STILL LOOKING AT A GENERAL ONE TO TWO INCH RAINFALL OVER THE FA FOR THIS EPISODE. ISOLD STRONG/SVR STORMS WL BE POSSIBLE AS WELL...BUT LIMITED INSTABILITY WL KEEP THE SVR POTENTIAL FAIRLY LIMITED. LOCALLY HVY RAINFALL WL ALSO BE A CONCERN OVR THE NEXT 24 HRS. LUCKILY THE STORM SYS IS FAIRLY PROGRESSIVE...SO FF THREAT SHLD BE LIMITED. STORM SYS WL BE LIFTING NEWD OUT OF THE REGION WED AND WED NGT. CARRIED SOME LINGERING POPS OVR SERN AR WED MRNG...WITH DRIER AND SLIGHTLY COOLER TEMPS EXPECTED THRU THE END OF THE SHORT TERM. && .LONG TERM...FRIDAY THROUGH MONDAY NWLY FLOW ALOFT IN PROGGED TO RMN IN PLACE ACRS THE MID SOUTH INTO EARLY NEXT WEEK. MODELS INDC ANOTHER SHRTWV TROF DROPPING SEWD AND PASSING N OF AR OVR THE WEEKEND. ASSOCD CDFNT WL EVENTUALLY MOVE THRU THE FA LATE SAT AND SUN...BRINGING ANOTHER ROUND OF SCTD CONVECTION. SOME OF THE LONGER TERM GUIDANCE SUGGESTS THAT THE FNTL BNDRY MAY STALL JUST S OF AR LATE IN THE PD. IF THIS HAPPENS...COULD SEE A CONTD CHC OF SHRA/TSRA OVR SRN COUNTIES INTO MON. LEFT THE FCST DRY ATTM AS THERE WL BE SOME TIMING AND PLACEMENT ISSUES IN THE COMING DAYS WITH THIS FEATURE. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...44 / LONG TERM...55
Hazardous weather outlook, Jul 20, 1:10 PM CDT, 20 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 110 PM CDT MON JUL 20 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 110 PM CDT MON JUL 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT...LOCATED ACROSS SOUTHWEST ARKANSAS THIS AFTERNOON...WILL CONTINUE TO MOVE SLOWLY NORTHEASTWARD. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE FRONT THROUGH TONIGHT. THE THREAT OF OVERALL ORGANIZED SEVERE WEATHER IS LOW. HOWEVER...SLOW MOVING THUNDERSTORMS...PRODUCING HEAVY RAINFALL...WILL CREATE A POTENTIAL FOR FLASH FLOODING THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL SPREAD EASTWARD ACROSS THE STATE ON TUESDAY WITH MOISTURE LEVELS INCREASING BEHIND THE AFOREMENTIONED WARM FRONT. THIS INCREASE IN MOISTURE WILL HELP ENERGIZE SOME OF THE STORMS AND SOME OF THEM MAY BE STRONG TO POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERN. IN ADDITION...LOCALLY HEAVY RAIN IS EXPECTED. WIDESPREAD ONE TO TWO INCH AMOUNTS ARE LIKELY TUESDAY INTO TUESDAY NIGHT AND SOME AREAS COULD SEE IN EXCESS OF THREE INCHES. SOME PONDING OF WATER AND MINOR STREET FLOODING IS POSSIBLE. THE WEATHER WILL REMAIN SOMEWHAT UNSETTLED THE REMAINDER OF THE WEEK AS WEAK SYSTEMS ALOFT ARRIVE FROM THE NORTHWEST. HOWEVER...ANY PRECIPITATION WILL BE HIT AND MISS...AND NOT AS WIDESPREAD AS THE EVENT ON TUESDAY. THE NEXT CHANCE OF WIDESPREAD PRECIPITATION WILL BE LATE IN THE PERIOD AS ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON TUESDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:38 AM CDT | Flash Flood Warning | LZK | Polk | 3 hr |
| Jul 21, 9:24 AM CDT | Flash Flood Warning | LZK | Independence, Jackson, White | 4 hr |
| Jul 21, 10:13 AM CDT | Flash Flood Warning | LZK | Clark, Pike | 3 hr |
| Jul 21, 10:32 AM CDT | Flash Flood Warning | LZK | Cleburne, Van Buren | 3 hr |
| Jul 21, 3:53 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 52 min |
| Jul 21, 5:37 PM CDT | Flash Flood Warning | LZK | Independence, Jackson, White | 113 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.